Alert archive / Louisiana / Lake Wind Advisories in 2007

Lake Wind Advisory 5, NWS Lake Charles, LA

March 1, 20079 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this lake wind advisory at Mar 1, 2007, 1:11 PM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 1:11 PM CST (19:11 UTC)
Expired
Mar 1, 2007, 6:00 PM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this lake wind advisory went out at Mar 1, 9:28 AM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 1, 9:28 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CST THU MAR 1 2007

.SHORT/LONG TERM...
SHOWERS AND THUNDERSTORMS AHEAD OF A FRONT THAT WILL MOVE THROUGH
THE REGION THIS MORNING. HAVE MADE SOME ADJUSTMENTS TO THE ZONES
AND COASTAL WATERS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  45  70  42 /  70   0   0   0
KBPT  75  44  73  44 /  20   0   0   0
KAEX  74  40  72  36 /  70   0   0   0
KLFT  75  46  70  41 /  50   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...AND VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 4 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM.

&&

K. KUYPER
Hazardous weather outlook, Mar 1, 8:00 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 AM CST THU MAR 1 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021400-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
800 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GULF
OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE
FROM ALEXANDRIA TO LAFAYETTE. A MODERATE RISK FOR SEVERE
THUNDERSTORMS EAST OF ALEXANDRIA AND LAFAYETTE. A PACIFIC COLD
FRONT WITH A DRY LINE WILL BE MOVING INTO THE AREA THIS MORNING.
THIS FRONT SHOULD PASS THE EASTERN AREAS BY THIS AFTERNOON.

MENTION OF SEVERE THUNDERSTORMS IS IN THE FORECAST FOR ALL EXCEPT
LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WHERE THERE IS A
STRONG CAPPING INVERSION. TORNADOES ARE POSSIBLE AS WELL DUE TO
FAVORABLE SHEAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:05 AM CSTSevere Thunderstorm WarningLCHVernon25 min
Mar 1, 9:29 AM CSTSevere Thunderstorm WarningLCHRapides13 min

Nearby

Lake Wind Advisories in Louisiana, 2007Lake Wind Advisories in Texas, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.